Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 182, NWS Memphis, TN

June 15, 2018Coahoma County, Quitman County, Tallahatchie County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 15, 2018, 7:18 PM CDT for Coahoma County, Quitman County, Tallahatchie County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2018, 7:18 PM CDT (00:18 UTC)
Expired
Jun 15, 2018, 7:45 PM CDT
In force
27 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS

The radar

The Memphis radar (KNQA), 147 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1706 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WUUS54 KMEG 160018
SVRMEG
MSC027-119-135-160100-
/O.NEW.KMEG.SV.W.0182.180616T0018Z-180616T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
718 PM CDT FRI JUN 15 2018

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Coahoma County in northwestern Mississippi...
  Northwestern Tallahatchie County in northwestern Mississippi...
  Southwestern Quitman County in northwestern Mississippi...

* Until 800 PM CDT.

* At 718 PM CDT, a severe thunderstorm was located near Dublin, or
  near Clarksdale, moving north at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Clarksdale, Tutwiler, Lambert, Dublin, Vance, Lyon, Mattson,
  Counts, Hopson, Barksdale, Denton, Longstreet, Sabino, Lurand,
  Beaver Dam and Claremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3399 9030 3400 9061 3427 9057 3423 9027
TIME...MOT...LOC 0018Z 186DEG 9KT 3415 9047 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
753 
WWUS54 KMEG 160045
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
745 PM CDT FRI JUN 15 2018

MSC027-119-135-160054-
/O.CAN.KMEG.SV.W.0182.000000T0000Z-180616T0100Z/
Coahoma MS-Tallahatchie MS-Quitman MS-
745 PM CDT FRI JUN 15 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COAHOMA...
NORTHWESTERN TALLAHATCHIE AND SOUTHWESTERN QUITMAN COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3399 9030 3400 9061 3427 9057 3423 9027
TIME...MOT...LOC 0042Z 186DEG 9KT 3422 9046 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:35 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 15, 6:35 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
635 PM CDT Fri Jun 15 2018

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 402 PM CDT Fri Jun 15 2018/

DISCUSSION...

Upper level ridge will persist over the area into early next week.
However, there are some waves moving through that will cause a
chance of showers and thunderstorms mainly in the afternoons
across the Mid-South through the middle of the week. The ridge
weakens a little by the middle of the week and as another upper high
pressure system builds into the area from the southeast.

Patchy fog in the east tonight.

Heat will be the story for the weekend. The heat index will
clearly be around 100. A heat advisory may be needed over the
weekend.

TLSJr

&&

.AVIATION...

Isolated SHRAs/TSRAs will dissipate with loss of heating. Some
light fog possible late tonight at KMKL and KTUP otrw VFR conds
expected. Isolated pop ups possible again tomorrow though ridge is
a little stronger so coverage should be minimal. Winds generally
light from the S/SE.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 9 PM CDT this evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Mississippi-Poinsett-
     Randolph-St. Francis.

MO...Heat Advisory until 9 PM CDT this evening for Dunklin.

MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 15, 6:57 PM CDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
657 PM CDT Fri Jun 15 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-170200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
657 PM CDT Fri Jun 15 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Afternoon heat indices may exceed 105 degrees over portions of
the Mid-South this weekend. A heat advisory may be required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

In the hours before

Special weather statement, Jun 15, 5:40 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
540 PM CDT FRI JUN 15 2018

ARZ036-048-049-MSZ001-007-152330-
St. Francis AR-Lee AR-Crittenden AR-Tunica MS-DeSoto MS-
540 PM CDT FRI JUN 15 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Southeastern St. Francis County in eastern Arkansas...
Northeastern Lee County in eastern Arkansas...
Southwestern Crittenden County in eastern Arkansas...
Northeastern Tunica County in northwestern Mississippi...
Western DeSoto County in northwestern Mississippi...

At 540 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Robinsonville, or 8
miles southeast of Hughes. This storm was nearly stationary.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern St. Francis...northeastern Lee...southwestern
Crittenden...northeastern Tunica and western DeSoto Counties should
monitor this storm closely.

LAT...LON 3472 9035 3482 9054 3503 9046 3490 9018
TIME...MOT...LOC 2240Z 208DEG 3KT 3484 9041

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:30 AM CDTHeat AdvisoryMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more40 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.